MAUDE Adverse Event Report: COVIDIEN EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1455NSB
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 07/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the procedure, a small clear plastic piece became dislodged from the cautery tip.This particular plastic component was not known to come off or be loose under normal conditions, so its detachment was unexpected.The scrub nurse noted the missing piece and immediately alerted the surgeon.A thorough search of the sterile field was conducted but the piece could not be located.An intraoperative x-ray was performed; the imaging showed no foreign objects to be found.
 
Additional Manufacturer Narrative
Additional information: b3, b5, d4 (lot).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a breast reconstruction using a deep inferior epigastric artery perforator (diep) flap procedure, a small clear plastic piece became dislodged from the cautery tip when cautery was not in use.This particular plastic component was not known to come off or be loose under normal conditions, so its detachment was unexpected.These tips were not individually wrapped but were packaged in a small zip-lock style bag with other small items within the surgical pack.They noted the missing piece and immediately alerted the surgeon.A thorough search of the sterile field was conducted but the piece could not be located.An intraoperative x-ray was performed; the imaging showed no foreign objects to be found.The procedure was completed as normal.
 
Additional Manufacturer Narrative
Additional information: d4 (udi#), d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the visual inspection found damage to the blue insulation.The clear piece of insulation was detached and returned.Functional testing found that the damage to the used device is consistent with user manipulating device in order to expose more of the electrode.Perhaps, trying to remove the clear plastic piece.The electrode insertion/extraction was within specification.It was reported that the insulation and electrode were damaged.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: do not modify or add to the insulation of active electrodes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22666460
Report Number9610849-2025-00018
Device Sequence Number7533577
Product Code GEI
UDI-Device Identifier10884521037137
UDI-Public(01)10884521037137(11)240730(10)242110282R(20)01
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE1455NSB
Device Catalogue NumberE1455NSB
Device Lot Number242110282R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer08/07/2025
10/28/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date08/08/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown